MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONQUEST FN SCREWDRIVER; DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT

SMITH & NEPHEW, INC. CONQUEST FN SCREWDRIVER; DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT
Catalog Number 71179215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that towards the end of the surgery it looked like the devices needed more force and the surgeon kept turning the drivers until it snapped off.Four drivers were broken in the same way.There was minimal delay to remove screw driver fragments from patient.Doctor verified with x rays that the devices were removed.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned conquest fn screwdriver indicated that a portion of the hex features have fractured off.The fractured off portions of the devices were not returned.After evaluating the device and reviewing the dhf it is unclear the exact cause of failure.The modification of the subject device was evaluated and was found to have an acceptable functionality.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.A clinical analysis indicated no clinical information has been provided for inclusion in this investigation.All four drivers were reported broken.Based on the quality review of the dhf the exact cause of the failure is unclear.The future impact to the patient cannot be determined.No further clinical/medical assessment is warranted.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
CONQUEST FN SCREWDRIVER
Common Device Name
DEVICE, FIXATION, PROXIMAL FEMORAL, IMPLANT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7531978
Report Number1020279-2018-00988
Device Sequence Number945423
Product Code JDO
UDI-Device Identifier00885556683613
UDI-Public00885556683613
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71179215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date02/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71179215/UNK LOT; 71179215/UNK LOT; 71179215/UNK LOT; 71179215/UNK LOT; 71179215/UNK LOT; 71179215/UNK LOT
Outcome Attributed to Adverse Event Other; Required Intervention;